Title

Spectra that are Newton after extension or translation

Document Type

Article

Department/Program

Mathematics

Journal Title

Linear Algebra and Its Applications

Pub Date

2010

Volume

433

Issue

10-Aug

First Page

1623

Abstract

The appending of real numbers, and also conjugate pairs, to Newton spectra is studied to understand circumstances in which the Newton inequalities are preserved. Appending to a non-Newton spectrum to achieve the Newton inequalities is also studied. Finally the translations of Newton spectra that are Newton are also studied. A sample result is that any number of positive real numbers may be appended to a Newton spectrum, to retain the Newton property, when the Newton coefficients are positive, while any Newton spectrum may be made non-Newton by appending a conjugate pair with positive real part and sufficiently large imaginary part. (C) 2010 Elsevier Inc. All rights reserved.

DOI

10.1016/j.laa.2010.06.009

This document is currently not available here.

Share

COinS